| Catalog Number |
254500725 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.The reported device interaction (2+ devices): unable to disassemble (device-device incompatibility (a1702)) code in the initial medwatch was removed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an artificial joint replacement surgery using attune for bilateral knee osteoarthritis on right knee performed with the product in question.In the surgery when inserting the femoral trial, the product was grasped with the attune femoral trial holder and driven, and it was bisected in two.Because it was not crushed, there were no fragments generated, and after thorough cleaning to confirm that there were no fragments, the surgery continued.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that on (b)(6), 2025, the patient underwent an artificial joint replacement surgery using attune for bilateral knee osteoarthritis on right knee performed with the product in question.In the surgery when inserting the femoral trial, the product was grasped with the c1531001 attune femoral trial holder and driven, and it was bisected in two.Because it was not crushed, there were no fragments scattering, and after thorough cleaning to confirm that there were no fragments, the surgery continued.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the revealed that attune ps fem trial sz 5 rt was broken into two pieces, both broken fragments were returned.No other anomalies were noted.The potential cause is traced to heavy impaction forces during trialing in combination with the trial fitting very tightly posteriorly/anteriorly over the resected femur bone.This will cause tensile stress initiating at the bone contact surface in the middle of the trial between the condyles, resulting in material fatigue and ultimately breakage.The combination of heavy impaction forces suggests unintended user error.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fem trial sz 5 rt would have contributed to the complained device issue.Based on the investigation findings, the potential cause is trace to unitended use error, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.